question-icon

What are the withdrawal symptoms of Steroids?

default
Posted on Mon, 27 Apr 2015
Question: I had a procedure that did not go right about 10 months, found a urologist that is going to redo it . he gave me some steroid cream and I used a lot more that I should have. I could tell my b/p went up and quit using it, better now, but have a unstable feeling when walking. also probably damage to my ears sometime ago shooting a magnum against the wind. anyway I feel somewhat unstable when I walk at times. what do you think?
doctor
Answered by Dr. Sumit Bhatti (51 minutes later)
Brief Answer:
Probably a withdrawal symptom/ due to hypertension

Detailed Answer:
Hi,

Thank you for your query.

1. Steroids are usually not harmful to the inner ear. Hence this unsteadiness is either due to the increase in blood pressure or a withdrawal symptom. This should settle down.Ensure that the hypertension is treated.

2. The Noise Induced Hearing Loss ( NIHL) due to the gunshot will show up on a PTA ( Pure Tone Audiometry ).

3. Overuse of s steroid cream should cause more of local symptoms. Sometimes it can be a coincidence with a different cause. Get an ENT evaluation.

I hope that I have answered your query. If you have any more questions I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sumit Bhatti

Otolaryngologist / ENT Specialist

Practicing since :1991

Answered : 2662 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the withdrawal symptoms of Steroids?

Brief Answer: Probably a withdrawal symptom/ due to hypertension Detailed Answer: Hi, Thank you for your query. 1. Steroids are usually not harmful to the inner ear. Hence this unsteadiness is either due to the increase in blood pressure or a withdrawal symptom. This should settle down.Ensure that the hypertension is treated. 2. The Noise Induced Hearing Loss ( NIHL) due to the gunshot will show up on a PTA ( Pure Tone Audiometry ). 3. Overuse of s steroid cream should cause more of local symptoms. Sometimes it can be a coincidence with a different cause. Get an ENT evaluation. I hope that I have answered your query. If you have any more questions I will be available to answer them. Regards.